Alert archive / New Mexico / Red Flag Warnings in 2019

Red Flag Warning 7, NWS Midland/Odessa, TX

April 9, 2019

NWS Midland/Odessa, TX issued this red flag warning at Apr 9, 2019, 10:05 PM MDT. It took effect at Apr 10, 2019, 9:00 AM MDT. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2019, 10:05 PM MDT (04:05 UTC)
In effect from
Apr 10, 2019, 9:00 AM MDT
Expired
Apr 11, 2019, 11:00 PM MDT
In force
38 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

202 
WWUS84 KMAF 100405
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1105 PM CDT Tue Apr 9 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20
MPH OR MORE, AND EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR THE SOUTHEAST NEW
MEXICO PLAINS...

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ WEDNESDAY
TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR FOR RELATIVE HUMIDITY OF 
15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE 
DANGER FOR ALL OF WEST TEXAS...

.As temperatures climb today RH values will fall through the day.
Expect to see minimum RH of 10 percent or less in the Guadalupe 
Mountains and Southeast New Mexico Plains. This will combine with 
20 ft winds of 20 mph or greater and drying fuels to produce 
extreme fire weather this afternoon. These conditions will become 
more widespread and worse on Wednesday as winds greatly increase 
across the area.

NMZ114-TXZ258-102100-
/O.CAN.KMAF.FW.A.0007.190410T1500Z-190411T0600Z/
/O.EXT.KMAF.FW.W.0006.000000T0000Z-190411T0600Z/
Guadalupe Mountains-
1105 PM CDT Tue Apr 9 2019 /1005 PM MDT Tue Apr 9 2019/

...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20
MPH OR MORE, AND EXTREME FIRE DANGER...

* WIND...Tonight...Above 6000 feet, west 15 to 20 mph increasing
  to southwest 25 to 35 mph after midnight. Below 6000 feet,
  southwest 10 to 15 mph increasing to 20 to 25 mph after
  midnight. Wednesday...Above 6000 feet, west 40 to 50 mph. Below
  6000 feet, southwest 30 to 40 mph increasing to west 40 to 50
  mph in the afternoon. Gusts up to 80 mph above 6000 feet...75
  mph below 6000 feet.  

* HUMIDITY...7% to 13%.

* IMPACTS...Do not throw cigarettes onto the ground or out of a 
  moving vehicle. Keep vehicles on driving surfaces and do not 
  drive through tall grass. Avoid activities that may produce 
  outdoor flames or sparks. Accidental ignitions will have the 
  potential to grow rapidly into dangerous wind- driven 
  wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ115-102100-
/O.UPG.KMAF.FW.A.0007.190410T1500Z-190411T0600Z/
/O.NEW.KMAF.FW.W.0007.190410T1500Z-190411T0600Z/
Southeast Plains-
1005 PM MDT Tue Apr 9 2019

...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS 
OF 20 MPH OR MORE, AND EXTREME FIRE DANGER...

* WIND...Southwest 20 to 30 mph increasing to west 35 to 45 mph 
  in the afternoon. Gusts up to 65 mph. 

* HUMIDITY...6% to 12%.

* IMPACTS...This is a dangerous fire weather situation. The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires. Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ045>048-050>053-057>063-067>070-074-075-079>082-102100-
/O.UPG.KMAF.FW.A.0007.190410T1500Z-190411T0600Z/
/O.EXB.KMAF.FW.W.0006.190410T1500Z-190411T0600Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
1105 PM CDT Tue Apr 9 2019 /1005 PM MDT Tue Apr 9 2019/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ WEDNESDAY
TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR FOR RELATIVE HUMIDITY OF 
15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE 
DANGER...

* WIND...Above 5000 feet, southwest 20 to 30 mph increasing to
  west 35 to 45 mph in the afternoon. Below 5000 feet, southwest
  20 to 25 mph becoming southwest to west 25 to 35 mph in the
  afternoon. 

* HUMIDITY...4% to 11%.

* IMPACTS...This is a dangerous fire weather situation. The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires. Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
4 follow-up statements
826 
WWUS84 KMAF 101931
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
231 PM CDT Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT 
MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND EXTREME FIRE DANGER FOR THE ALL OF WEST TEXAS
AND SOUTHEAST NEW MEXICO...

.RH values have fallen into the single digits this afternoon. 
This combined with 20 ft winds well in excess of 20 mph is 
producing extreme fire weather this afternoon. These conditions 
will continue this evening before improving after midnight.

NMZ114-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
110600-
/O.CON.KMAF.FW.W.0006.000000T0000Z-190411T0600Z/
Guadalupe Mountains-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
231 PM CDT Wed Apr 10 2019 /131 PM MDT Wed Apr 10 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT
MDT/ THURSDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND EXTREME FIRE DANGER...

* WIND...Above 5000 feet, southwest 45 to 65 mph gusting to 80 to
  100 mph. Below 5000 feet, southwest 30 to 45 mph with gusts to
  50 to 65 mph.
  

* HUMIDITY...4% to 9%.

* IMPACTS...This is a dangerous fire weather situation. The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires. Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ115-110600-
/O.CON.KMAF.FW.W.0007.000000T0000Z-190411T0600Z/
Southeast Plains-
131 PM MDT Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND EXTREME FIRE DANGER...

* WIND...Southwest 45 to 60 mph with gusts up to 75 mph. 

* HUMIDITY...4% to 9%.

* IMPACTS...This is a dangerous fire weather situation. The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires. Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
266 
WWUS84 KMAF 110251
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
951 PM CDT Wed Apr 10 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
THURSDAY NIGHT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS
OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND WEST TEXAS WEST OF THE PECOS RIVER...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND VERY HIGH TO EXTREME FIRE DANGER FOR WEST TEXAS EAST OF THE
PECOS RIVER...

.Relative humidity recovery will be poor overnight over most of
West Texas and Southeast New Mexico.  20 ft winds will fall below
critical criteria east of the Pecos overnight, but remain critical
elsewhere through Thursday evening.  Therefore, the Red Flag
Warning is extended through Thursday evening across Southeast New
Mexico and West Texas west of the Pecos.

NMZ114-TXZ057-058-074-075-079>082-258-120500-
/O.EXT.KMAF.FW.W.0006.000000T0000Z-190412T0500Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
951 PM CDT Wed Apr 10 2019 /851 PM MDT Wed Apr 10 2019/

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
THURSDAY NIGHT FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS
OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* WIND...Above 5000 feet...West 20 to 40 mph with higher gusts.  
  Below 5000 feet...West 20 to 35 mph with higher gusts.  

* HUMIDITY...3% to 15%.

* IMPACTS...This is a dangerous fire weather situation.  The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires.  Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$

NMZ115-120500-
/O.EXT.KMAF.FW.W.0007.000000T0000Z-190412T0500Z/
Southeast Plains-
851 PM MDT Wed Apr 10 2019

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THURSDAY FOR 
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND VERY HIGH TO EXTREME FIRE DANGER...

* WIND...West 20 to 35 mph with higher gusts.  

* HUMIDITY...11% to 15%.

* IMPACTS...This is a dangerous fire weather situation.  The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires.  Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$

TXZ045>048-050>053-059>063-067>070-110600-
/O.CON.KMAF.FW.W.0006.000000T0000Z-190411T0600Z/
Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
951 PM CDT Wed Apr 10 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR
RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, 
AND VERY HIGH TO EXTREME FIRE DANGER...

* WIND...West to northwest 20 to 30 mph with higher gusts.

* HUMIDITY...5% to 14%.

* IMPACTS...This is a dangerous fire weather situation.  The 
  National Weather Service has been following this weather 
  pattern over the last few days and has determined that local 
  resources can expect a higher probability of initial attack 
  fires.  Advanced preparation for short notice evacuations 
  makes a difference.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$
253 
WWUS84 KMAF 110759
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
259 AM CDT Thu Apr 11 2019

NMZ114-TXZ057-058-074-075-079>082-258-111600-
/O.CON.KMAF.FW.W.0006.000000T0000Z-190412T0500Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
259 AM CDT Thu Apr 11 2019 /159 AM MDT Thu Apr 11 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Today and tonight.

* WIND...West to northwest 20 to 40 mph with higher gusts. 

* HUMIDITY...3 percent to 15 percent.

* IMPACTS...Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. 

&&

$$

NMZ115-111600-
/O.CON.KMAF.FW.W.0007.000000T0000Z-190412T0500Z/
Southeast Plains-
159 AM MDT Thu Apr 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Today and tonight.

* WIND...West to northwest 20 to 30 mph with higher gusts.

* HUMIDITY...11 percent to 15 percent.

* IMPACTS...Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. 

&&

$$
494 
WWUS84 KMAF 111927
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
227 PM CDT Thu Apr 11 2019


NMZ114-TXZ057-058-074-075-079>082-258-120500-
/O.CON.KMAF.FW.W.0006.000000T0000Z-190412T0500Z/
Guadalupe Mountains-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
227 PM CDT Thu Apr 11 2019 /127 PM MDT Thu Apr 11 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Through this evening.

* WIND...West to northwest 20 to 40 mph with higher gusts.

* HUMIDITY...3 percent to 15 percent.

* IMPACTS...Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.

&&

$$

NMZ115-120500-
/O.CON.KMAF.FW.W.0007.000000T0000Z-190412T0500Z/
Southeast Plains-
127 PM MDT Thu Apr 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* TIMING...Through this evening.

* WIND...West to northwest 20 to 30 mph with higher gusts.

* HUMIDITY...11 percent to 15 percent.

* IMPACTS...Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 9:18 PM MDT, 47 minutes earlier.

Area forecast discussion, Apr 9, 9:18 PM MDT, 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1018 PM CDT Tue Apr 9 2019

.DISCUSSION...

Sfc obs show 20' winds over the SE NM plains have fallen below
critical criteria, and the RFW for there has been allowed to
expire as scheduled. Latest obs and model data show poor recovery
overnight, and RFTIs of widespread 7-8 imposed on elevated
ERCs...easily w/in RFW territory across the FA. Thus, we'll
upgrade the watch to a warning.

&&

.PREV DISCUSSION... /issued 541 PM CDT Tue Apr 9 2019/

DISCUSSION...

See 00Z Aviation Discussion below.

AVIATION...

SW winds will veer to W over the next 18 hrs or so as a strong,
upper-lvl trough moves thru the region. Very little, if any, cloud
cover will allow for deep mixing Wed afternoon, resulting in
strong and gusty sfc winds. BLDU is likely, but visibility is hard
to pinpoint w/recent rainfall. We'll keep them MVFR for now.

PREV DISCUSSION... /issued 359 PM CDT Tue Apr 9 2019/

UPDATE...

Updated to include Fire Wx Discussion.

FIRE WEATHER...

Critical fire weather conditions are expected today across southeast
New Mexico and the Guadalupe Mountains where a Red Flag Warning is
in effect. High to extreme fire danger is expected for today across
the above mentioned area and ERC percentiles will generally be in
the 50 to 74 percentile range. RFTI values will get up to 6-8 across
portions of Eddy County and the Guadalupe Mountains this afternoon
and temperatures will be 15 to 20 degrees above normal.

The base of an upper trough will begin moving over the region
Wednesday. Strong winds in the base of this trough will mix down to
the surface across the CWA. This will result in VERY windy west
winds with possible high winds across much of the area. Winds of at
least 30 mph sustained are expected across most of the CWA with much
higher winds in the mountains. These west winds will also result in
VERY dry conditions with minimum relative humidity values in the
single digits across pretty much the whole CWA with values as low as
4 percent possible along the Rio Grande. RFTI values will be high
with values up to 8 and 9 expected across parts of the area. Extreme
fire weather conditions will be present on Wednesday.

Dry and windy conditions will again be present on Thursday but won't
be as extreme as on Wednesday across most of the area.

PREV DISCUSSION... /issued 301 PM CDT Tue Apr 9 2019/

DISCUSSION...

  * Widespread high winds and extremely critical fire weather
    conditions expected Wednesday

  * Much cooler heading into the weekend, with chance for
    precipitation Friday night and Saturday

This afternoon, it feels much more like summer than spring, with
many locations across the area into the upper 80s and lower 90s,
with near record and even some record high temperatures possible
over the next few hours. Midland's record high for today has
already been tied, with the current (300 PM CDT) temperature and
record high both at 95 degrees (2011). The anomalously warm
temperatures and breezy to windy conditions have also resulted in
critical fire weather conditions across the Guadalupe Mountains
and Southeast New Mexico Plains this afternoon into this evening.
Additional details can be found in the Fire Weather Discussion
below.

An upper trough currently located over the Pacific Northwest per
latest water vapor imagery will quickly deepen and translate
eastward across the Rockies, reaching eastern Colorado by early
Wednesday afternoon. A closed low is progged to develop, with
rapid cyclogenesis commencing as the low moves into the Central
Plains Wednesday night. While the Northern Plains and Upper
Midwest will receive a late season snowstorm with this system,
Southeast New Mexico and West Texas will experience widespread
high winds. Confidence is high in the potential for widespread
damaging winds, as winds throughout the column are anomalously
strong, especially over the area extending from Southeast New
Mexico and the Trans Pecos northeastward across the South Plains.
Per NAEFS data, the 700mb wind anomaly over Southeast New Mexico
on Wednesday afternoon exceeds 5 standard deviations above normal,
with +2 to +4 SDs across much of the region Wednesday afternoon
into Wednesday evening at 850mb, 700mb, and 500mb. Deep mixing
will bring these winds to the surface, with the strongest winds in
our area across the higher terrain, Southeast New Mexico, the
Upper Trans Pecos, and western Permian Basin. Have elected to
maintain the High Wind Watch at this time, given a few
uncertainties about the timing of onset as well as the extent of
the stronger winds to the south and east further away from the
wind maxima. The duration of high winds, particularly across the
higher terrain, may also need to be extended as guidance indicates
the low will be slow to lift northeastward, with winds slow to
decrease in those areas.

While temperatures will be several degrees cooler on Wednesday as
the 850mb thermal ridge is shunted eastward, highs will remain
well above normal. Given the very windy conditions, RHs will
plummet into the single digits, resulting in extremely critical
fire weather conditions with extreme fire danger areawide.
As the potent system responsible for the winds and increased fire
danger lifts northeastward, much cooler temperatures are expected
to end the week. Highs by Thursday and Friday will be closer to
normal, ranging from the 60s north to 80s south.

Early Saturday, a cold front will sag into the area ahead of the
next upper level system, progged to move east across New Mexico
and into West Texas by Saturday afternoon. The more southerly
track of the system bodes well for increased rain chances across
the region, particularly along and north of I-10 Friday night
through Saturday. Have maintained mention of thunderstorms,
though instability should be limited, thus severe weather is not
currently expected. Rain chances will end from west to east on
Saturday night as the trough exits the region, with dry conditions
forecast thereafter. Temperatures will remain unseasonably cool
through the weekend, with subfreezing temperatures possible across
northern Lea county early Sunday morning. Temperatures will then
rebound back above normal into the 80s for most by early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     62  94  50  73 /   0   0   0   0
Carlsbad                       59  83  47  72 /   0   0   0   0
Dryden                         63  99  58  80 /   0   0   0   0
Fort Stockton                  65  96  51  76 /   0   0   0   0
Guadalupe Pass                 60  73  44  63 /   0   0   0   0
Hobbs                          57  83  44  68 /   0   0   0  10
Marfa                          48  86  42  67 /   0   0   0   0
Midland Intl Airport           62  93  50  73 /   0   0   0   0
Odessa                         62  91  49  73 /   0   0   0   0
Wink                           58  92  48  74 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 9 AM Wednesday to midnight MDT Wednesday
     night for Southeast Plains.

     High Wind Watch from 6 AM MDT Wednesday through Wednesday
     evening for Central Lea County-Eddy County Plains-Guadalupe
     Mountains of Eddy County-Northern Lea County-Southern Lea
     County.

     Red Flag Warning until midnight MDT Wednesday night for
     Guadalupe Mountains.

TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ Wednesday to 1 AM CDT
     /midnight MDT/ Thursday for Andrews-Big Bend Area-Borden-
     Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
     Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
     Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and Highway
     54 Corridor-Ward-Winkler.

     High Wind Watch from 7 AM CDT /6 AM MDT/ Wednesday through
     Wednesday evening for Andrews-Borden-Chinati Mountains-
     Davis Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Glasscock-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Howard-
     Loving-Marfa Plateau-Martin-Midland-Mitchell-Reeves County
     Plains-Scurry-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Red Flag Warning until 1 AM CDT /midnight MDT/ Thursday for
     Guadalupe Mountains.

&&

44/27
Hazardous weather outlook, Apr 9, 12:51 PM MDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
151 PM CDT Tue Apr 9 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-101900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
151 PM CDT Tue Apr 9 2019 /1251 PM MDT Tue Apr 9 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Unseasonably warm...dry and windy conditions today will result in
critical fire weather conditions across the Guadalupe Mountains and
Southeast New Mexico plains. A Red Flag Warning is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to damaging winds are possible across Southeast New Mexico
and much of West Texas Wednesday. A High Wind Watch is in effect.

Unusually warm...very dry...and very windy conditions will result in
the potential for extreme fire weather conditions Wednesday for
Southeast New Mexico and West Texas.

Blowing dust is expected Wednesday afternoon into Wednesday evening
across northern and western portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:15 AM MDTHigh Wind WarningMAFEddy, Lea39 hr

Nearby

Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.